Has Anyone Else Had Any Experience With Trimethoprim?trimethoprim
Posted 22 February 2012 - 11:18 AM
I was just wondering if anyone had been prescribed Trimethoprim (Just Trimethorpim not Trimethoprim Sulfamethoxazole).
I was prescribed it about a week ago now and take 300mg twice daily.
When I went to the pharmicist to pick it up she seemed REALLY unhappy with what I'd been prescribed but wouldn't tell me why which made me research the drug a little more however I can't find much on it being used for acne at all.
Has anyone done a course or even know someone who's on a course?
I'm getting a couple of side affects and would like to compare against other peoples logs but there just doesn't seem to be anyone on it. Wah!!
Posted 29 February 2012 - 11:36 AM
I've tried tons of different antibiotics, all of which had little to no effect, and done a course of Accutane (while I lived in the US). My acne is *way* better now then it was pre-Accutane, but definitely not make-up less good. I was hoping to find more info about Trimethoprim and its effectivness. The NHS clinical guide (http://www.cks.nhs.u..._issues#-379670) only has a little bit of information, and it doesn't seem to be that commonly used. My GP said that it was becoming his practice's go-to antibiotic for stubborn acne.
Hopefully this will clear up those annoying white and black heads that are left.
Posted 01 March 2012 - 05:01 AM
I've never had an allergic reaction to anything before so obviously this could just be my body but I felt sick and nauseous the whole time I was taking the drug and started to get a fever and headaches, I thought in all honesty that I was just getting sick and carried on like nothing was going on. On day 7 of taking the Trimethoprim I woke up covered head to toe in a drug rash and went to the docs and got put in hospital for 2 days
Not saying it will happen to you as everyones different + you are on a third of the dosage I was put on so I'm sure you'll be fine but if you start to feel sick maybe talk to your doc sooner rather then later like I did as I probably could of saved myself the hospital stay if I had.
I'm now waiting to be put on Accutane but have to wait until May !! Boo
Posted 01 March 2012 - 01:54 PM
Accutane was a godsend for me. Had great, Adele worthy hair during the treatment, but very dry lips and skin. Granted, everyone has a different reaction. It took a while to work though, so hang in there! Good luck!
Posted 27 March 2012 - 11:56 AM
I delayed starting Trimethoprim for two weeks so that I could give blood, and since then I have sometimes forgotten to take it by 3 hours, but it seems to be somewhat effective. Less blackheads and white heads on face. Skin looks a bit smoother. Back is doing ok. Skin seems less itchy - I don't if this is connected. Ever since Accutane, I sometimes go through month long "cured" periods, when my body messes with me and makes me think that I have kicked this thing, so I don't know if this is just a low period. However, aside from a mildly upset stomach (which may be due to stress), Trimethoprim seems to be more effective than other antibiotics I have tried. Fingers crossed.
Posted 27 April 2012 - 06:48 AM
Posted 30 April 2012 - 02:51 PM
It worked very quickly on my acne, during the first month I did get a couple of spots, but they were minor and nothing like what I was getting before. My skin is still just as oily though. I am dreading coming off it as I have not had skin this good in years.
Posted 08 May 2012 - 07:27 AM
Sorry it took so long to respond. The trimethoprim has helped, but it hasn't been a cure all yet. Its much more effective than Finacea for me, which is awesome. And now I can go make up free much more often now! So definitely positive. I initally got some nausea, stomach upsets, and headaches, but nothing more than I'd get after a late night out, and they have been infrequent. As long as you have close medical supervision, I think it is worth a try.
Let us know how it goes!
cheryl123 - That's awesome. Congratulations!
Posted 13 May 2012 - 10:20 AM
Posted 16 May 2012 - 01:59 AM
Interesting to hear that you are on the higher dosage. My pharmacist had indicated that 600mg/day is pretty common for acne. I have about 3 weeks left on my current course, and while I have much less acne now, I feel like it is one step away from a flare up. I often get very small, non inflammed black and white heads that aren't overly visible, but would be so much better gone. I'm equivocating whether to ask my GP for more Trimethoprim, since long term use isn't recommended (http://www.cks.nhs.u...oral_antibiotic), but maybe a higher dose will knock it down permanently.
Posted 22 May 2012 - 05:56 AM
Dan - I was on 600mg like you but unfortunately it just wasn't for me, not going to lie though I had started to see an improvement with my skin even within the 7 days hence why I kinda ignored the warning bells. Its nice to see a few other people with some success stories as I really did feel disheartened when I got my allergic reaction.
But hey now I get the joy of having Trimethoprim written as an allergy on EVERYTHING!! Prescriptions, Hospital wrist bands etc etc lol. Can't believe it took 20 years for me to find out I was allergic to it.
Anyway, I don't know if theres much else that I can help with as obviously I didn't really take the drug but if you do have anymore questions I could help with then drop me a message !!
Posted 07 September 2012 - 05:03 PM
Posted 25 March 2013 - 08:50 AM
Been on Trimethoprim for 17 days now, My Acne has got worse but I think that's a normal occurrence. Part of the healing process like most other products gets worse before it improves. On 600mg a day. Going to give time, time with regard to this medication. Deserves a 3 month window. Will keep all you beautiful people informed
Also tagged with one or more of these keywords: trimethoprim
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users